MAUDE Adverse Event Report: CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: phone # (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7f avanti+ sheath (third sheath) had significant resistance when attempted to be removed.On closer inspection, it appeared to have split roughly 1 cm down from the valve.Blood was coming out the split.At the split, a small portion of the plastic was sticking out which was catching on the skin (hook like effect) and prevented the physician from removing the sheath.The physician advanced the sheath a few times while attempting the turn the sheath hoping to ¿unhook¿ this portion of the sheath.This was unsuccessful.The physician then pulled a little harder in the hopes that the hook would bend and allow the sheath to be removed.The sheath unfortunately broke in half.It was subsequently successfully snared from the neck.The case was uneventful till this point.Two of the three sheaths came out easily.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the 7f avanti+ sheath (third sheath) had significant resistance when attempted to be removed.On closer inspection, it appeared to have split roughly 1 cm down from the valve.Blood was coming out the split.At the split, a small portion of the plastic was sticking out which was catching on the skin (hook like effect) and prevented the physician from removing the sheath.The physician advanced the sheath a few times while attempting the turn the sheath hoping to "unhook" this portion of the sheath.This was unsuccessful.The physician then pulled a little harder in the hopes that the hook would bend and allow the sheath to be removed.The sheath unfortunately broke in half.The case was uneventful till this point.The procedure was completed by vascular surgery snaring the remanent portion via the right jugular vein.The damage occurred in the proximal shaft of the device.Two of the three sheaths came out easily.The product was stored in the lab as per normal.No anomalies were noted when the device was taken out of the package.The access site was the femoral vein.The device was prepped per the instructions for use (ifu).No difficulty was experienced in prepping the device.No visible plaque or calcium was observed at the access site, but there was known extensive vascular disease, and the vascular surgeon commented on difficulty passing the snare down the vein.There was no unusual difficulty tracking through the vasculature on insertion.The sheath was not believed to have been torqued against resistance.The intended procedure was atrial flutter ablation via the right femoral vein targeting the cti for rfa.The lesion calcification was unknown, though vascular surgeons suspected an abnormality in the vein.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7f avanti+ sheath (third sheath) had significant resistance when attempted to be removed.On closer inspection, it appeared to have split roughly 1 cm down from the valve.Blood was coming out the split.At the split, a small portion of the plastic was sticking out which was catching on the skin (hook like effect) and prevented the physician from removing the sheath.The physician advanced the sheath a few times while attempting the turn the sheath hoping to ¿unhook¿ this portion of the sheath.This was unsuccessful.The physician then pulled a little harder in the hopes that the hook would bend and allow the sheath to be removed.The sheath unfortunately broke in half.The case was uneventful till this point.The procedure was completed by vascular surgery snaring the remanent portion via the right jugular vein.The damage occurred in the proximal shaft of the device.Two of the three sheaths came out easily.The product was stored in the lab as per normal.No anomalies were noted when the device was taken out of the package.The access site was the femoral vein.The device was prepped per the instructions for use (ifu).No difficulty was experienced in prepping the device.No visible plaque or calcium was observed at the access site, but there was known extensive vascular disease, and the vascular surgeon commented on difficulty passing the snare down the vein.There was no unusual difficulty tracking through the vasculature on insertion.The sheath was not believed to have been torqued against resistance.The intended procedure was atrial flutter ablation via the right femoral vein targeting the cti for rfa.The lesion calcification was unknown, though vascular surgeons suspected an abnormality in the vein.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the 7f avanti+ sheath (third sheath) had significant resistance when attempted to be removed.On closer inspection, it appeared to have split roughly 1 cm down from the valve.Blood was coming out the split.At the split, a small portion of the plastic was sticking out which was catching on the skin (hook like effect) and prevented the physician from removing the sheath.The physician advanced the sheath a few times while attempting the turn the sheath hoping to ¿unhook¿ this portion of the sheath.This was unsuccessful.The physician then pulled a little harder in the hopes that the hook would bend and allow the sheath to be removed.The sheath unfortunately broke in half.The case was uneventful till this point.The procedure was completed by vascular surgery snaring the remanent portion via the right jugular vein.The damage occurred in the proximal shaft of the device.Two of the three sheaths came out easily.The product was stored in the lab as per normal.No anomalies were noted when the device was taken out of the package.The access site was the femoral vein.The device was prepped per the instructions for use (ifu).No difficulty was experienced in prepping the device.No visible plaque or calcium was seen at the access site, but there was known extensive vascular disease, and the vascular surgeon commented on difficulty passing the snare down the vein.There was no unusual difficulty tracking through the vasculature on insertion.The sheath was not believed to have been torqued against resistance.The intended procedure was atrial flutter ablation via the right femoral vein targeting the cti for rfa.The lesion calcification was unknown, though vascular surgeons suspected an abnormality in the vein.Two non-sterile si avanti+ 7f std w/gw no obt catheter units were received inside a clear plastic bag.One sheath showed a cannula separation approximately 3 cm from the hub, while the other showed no visible damage or anomalies.Visual inspection prompted microscopic analysis of the separated cannula, which revealed elongation of the plastic, edge discoloration, and plastic deformation consistent with mechanical stress, likely from tensile forces.The discoloration along the edges also suggested potential material fatigue due to external loading.Dimensional analysis was performed near the damage to assess inner and outer diameters, and results were within specification.The reported ¿catheter sheath introducer (csi)- frayed/split/torn¿ and ¿cannula- separated¿ were seen during the product evaluation.The elongation of the plastic, discoloration and deformation suggest the cannula was torn from excessive tensile force before separating.Manipulating the device against resistance is a possible cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not introduce sharp medical instruments which can lead to device damage.Do not introduce sharp medical instruments which can lead to device damage.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22183007
Report Number9616099-2025-00936
Device Sequence Number8505483
Product Code DRE
UDI-Device Identifier10705032010108
UDI-Public(01)10705032010108(17)270630(10)18341712
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number504607X
Device Lot Number18341712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/17/2025
06/26/2025
07/26/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date06/30/2025
07/23/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown